Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

what is the cause for itchy wrist with red blisters?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
The right of side under my arm by my breast and onto my back my skin is mottled, like wavy water ??. It seemed to be going away but now it is more noticeable. I use a heating pad and lay on it on this side. I thought the heat may be the cause. But I have done this for years.Do not remember my skin being like this before. Also, on my right arm by my wrist, it was real itchy and I scratched it and now I have a red blood blister looking thing under my skin and a few more red spots on the side of this mark. I call them old age marks. What is causing this? Is this free? Since this is on the same side, could it be related. I have had these red marks sometimes when I bump myself but like this long one, about 2 ins by 1/2 in at the widest point.
Posted Sun, 12 Jan 2014 in General Health
Answered by Dr. Pravin Banodkar 1 hour later
Brief Answer: Hello . Thank you for your query . Detailed Answer: I would like to inform you that you have got an external change secondary to application of heating pad over the years on the arm by your breast . This is called Erythema Ab Igne. This condition is associated with a thinner , "wavy" hyper pigmented skin with telangiectasia(visible blood vessels). It occurs steadily over the years of heat application and presents one day in a similar manner as you have described. On the wrist , the condition seems un related. Do not worry . Looks like you have the age old spots like seborrheic keratoses and angioma which you scratched and hence has resulted in an eczematized blood blister. You can put over the counter cream like Cortaid and neosporin over the area twice a day for 10 days to heal it faster. The wrist and the arm area are not related . Thanks and Best Regards
Above answer was peer-reviewed by
Follow-up: what is the cause for itchy wrist with red blisters? 49 minutes later
What should I do about the mottled skin? Will it go away on its own? The heating pad makes my side and back feel better. Is it ok to keep using it. It goes off after 20 minutes and I turn it back on later when needed. Do I have to be concerned about this condition?? Also, these blood blister marks and red marks when I bump myself to continue cause I am now in these wonderful "golden years"? Maybe I should just consider them temporary tatoos. Do I have to be concerned or just put up with and scratch very carefully when necessary? I have clobetasol cream that I use for my excema problems. Whould this be ok to use?
Answered by Dr. Pravin Banodkar 3 days later
Brief Answer: Hi, Detailed Answer: Sorry for the delay in my response, Apply Cortaid cream this will reduce the mottling. You can also apply a moisturizer if you go out. Mottling will surely go away but does take time. I suggest you should stop using the heating pad. Make some other arrangements instead. Need not be worried, this condition you have will surely go away, once the offending agent heat is removed. Do not scratch, this may leave scars and hyperpigmentation in future. If it itches a lot apply a moisturizer and take a dose of Benadryl to reduce the sting. Do not apply any other cream other than Cortaid. It contains Hydrocortisone a better medication than Clobetasol. Thanks and Best Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor